Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 135, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2018, 4:36 PM MST for Mohave County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 4:36 PM MST (23:36 UTC)
- Expired
- Sep 3, 2018, 6:30 PM MST
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 74 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
020 WGUS55 KVEF 032336 FFWVEF AZC015-040130- /O.NEW.KVEF.FF.W.0135.180903T2336Z-180904T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 436 PM MST MON SEP 3 2018 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... West central Mohave County in northwestern Arizona... * Until 630 PM MST. * At 434 PM MST, Doppler radar indicated thunderstorms producing heavy rain northeast of Dolan Springs. This storms is very close to the intersections of Anteras Road, Stockton Hill Road, and Pierce Ferry Road. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Pierce Ferry And Antares Roads, Grand Canyon Ranch, Lake Mead National Recreation Area and Dolan Springs. LAT...LON 3588 11386 3560 11392 3565 11441 3597 11435 $$ ASG
1 follow-up statement
385 WGUS75 KVEF 040130 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 630 PM MST MON SEP 3 2018 AZC015-040139- /O.EXP.KVEF.FF.W.0135.000000T0000Z-180904T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 630 PM MST MON SEP 3 2018 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 630 PM MST... The heavy rain has ended. However, runoff is still potential in the area of Pierce Ferry Road and Stockton Hills Road. Please continue to heed any remaining road closures. LAT...LON 3588 11386 3560 11392 3565 11441 3597 11435 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:26 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 3, 3:26 PM MST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 326 PM PDT Mon Sep 3 2018 .SYNOPSIS...Storm chances will remain across much of the area through Wednesday with below normal temperatures. Drier weather and warming temps are expected Thursday onward as high pressure builds in across the area. && .SHORT TERM...Through Thursday night. Radar continues to detect some weak returns along the Nevada/Arizona border, east of Echo Bay extending east across northern Mohave County. Also, a few returns showing up in southeast Lincoln County. Models in agreement that the broad mid-level trough will continue to encompass the Intermountain West today and Wednesday. Looking in closer at the H5 streamline analysis, models showing that a main cyclonic circulation will stay nearly stationary over southern Nevada, northwest Arizona and southwest Utah today and Wednesday. As high clouds dissipate this morning this cyclonic circulation becoming more apparent on IR imagery by cloud motion over Clark County. Monday afternoon's Las Vegas sounding showed PW values have crept back above 1". Weak storm motion forecast the next two days which will allow stronger cells to produce brief bursts of moderate- heavy rainfall. Storm also capable of producing downburst wind gusts around 30 kts. By Wednesday night and Thursday, trough will start to shift east across Utah/Arizona. High pressure building in from the west will account for a drier/more stable air mass on Thursday. Cloudiness/precipitation will produce slightly below normal temperatures today and Wednesday. Warm up will commence on Thursday. .LONG TERM...Thursday through Monday. No major changes to the forecast through next weekend. Models agree that an area of high pressure aloft in the Eastern Pacific will move closer to shore, bringing in a dry westerly flow into early next week. As a result, shower and storm potential remain low for the latter half of this week and through the weekend. Temperatures will increase as the aforementioned high pressure builds, resulting in both high and low temperatures trending 7-10 degrees above normal. Temperatures expected to peak on Saturday and begin declining through next week. && .AVIATION...For McCarran...Partly cloudy skies along with light winds this morning. The chance for nearby showers and thunderstorms increases during the afternoon into the evening. The valley will have to watch out for potential outflow winds of around 30 kts anytime after 21z. Last of any showers/thunderstorms should end around 06z this evening with typical downvalley winds developing overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered showers and thunderstorms expected primarily across northwest Arizona, southern Nevada and Inyo County today and Wednesday. Downburst wind gusts around 30 kts possible along with brief periods of heavy rainfall. Away from any thunderstorms, surface winds will follow typical diurnal trends. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 3, 3:05 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Sep 3, 4:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.